Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 10, NWS Wichita, KS

October 28, 202521 counties in Kansas

NWS Wichita, KS issued this wind advisory at Oct 28, 2025, 7:51 AM CDT for 21 counties in Kansas. It took effect at Oct 28, 2025, 7:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 7:51 AM CDT (12:51 UTC)
In effect from
Oct 28, 2025, 7:00 PM CDT
Expired
Oct 29, 2025, 1:00 PM CDT
In force
18 hr
Issued by
NWS Wichita, KS
All 21 counties

Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 0.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS73 KICT 281251
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
751 AM CDT Tue Oct 28 2025

KSZ049-051>053-067>072-082-083-091>096-098>100-290300-
/O.NEW.KICT.WI.Y.0010.251029T0000Z-251029T1800Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Rose Hill, Fredonia, Harper, Kingman,
Parsons, Hutchinson, Iola, Cottonwood Falls, Howard, Andover,
Derby, Haysville, Park City, Valley Center, Augusta, Salina,
Sedan, Longton, Chanute, Neodesha, Eureka, Wellington, Newton,
McPherson, Arkansas City, Yates Center, Strong City, Hillsboro,
Cedar Vale, Attica, Humboldt, Madison, Independence, El Dorado,
Anthony, Winfield, Coffeyville, Peabody, Bel Aire, Grenola,
Moline, Wichita, and Marion
751 AM CDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT 
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...From 7 PM this evening to 1 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Baerg
4 follow-up statements
555 
WWUS73 KICT 281300
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
800 AM CDT Tue Oct 28 2025

KSZ049-051>053-067>072-082-083-091>096-098>100-290300-
/O.CON.KICT.WI.Y.0010.251029T0000Z-251029T1800Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, 
Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
800 AM CDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 7 PM this evening to 1 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
102 
WWUS73 KICT 282042
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
342 PM CDT Tue Oct 28 2025

KSZ049-051>053-067>072-082-083-091>096-098>100-291100-
/O.CON.KICT.WI.Y.0010.251029T0000Z-251029T1800Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Neodesha, Longton, Madison, Harper,
Fredonia, McPherson, Kingman, Marion, Humboldt, Winfield, Strong
City, El Dorado, Rose Hill, Cottonwood Falls, Sedan, Haysville,
Valley Center, Hutchinson, Attica, Coffeyville, Cedar Vale,
Howard, Derby, Wichita, Newton, Park City, Grenola, Salina,
Andover, Moline, Chanute, Anthony, Wellington, Augusta, Arkansas
City, Eureka, Iola, Yates Center, Parsons, Peabody, Independence,
Bel Aire, and Hillsboro
342 PM CDT Tue Oct 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM 
CDT WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...From 7 PM this evening to 1 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kaufman
072 
WWUS73 KICT 290653
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
153 AM CDT Wed Oct 29 2025

KSZ049-051>053-067>069-082-083-091>093-292100-
/O.NEW.KICT.FZ.A.0002.251030T0600Z-251030T1500Z/
/O.CON.KICT.WI.Y.0010.000000T0000Z-251029T1800Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Kingman-Sedgwick-
Harper-Sumner-Cowley-
Including the cities of Park City, Wellington, Rose Hill, Marion,
Cottonwood Falls, Harper, Strong City, Attica, Salina, Haysville,
Hutchinson, El Dorado, Augusta, Peabody, Derby, Winfield,
McPherson, Bel Aire, Newton, Wichita, Arkansas City, Valley
Center, Anthony, Hillsboro, Andover, and Kingman
153 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
MORNING...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with gusts 
  up to 50 mph. For the Freeze Watch, sub-freezing temperatures as 
  low as 31

* WHERE...Portions of Central and South Central Kansas.

* WHEN...For the Wind Advisory, until 1 PM CDT this afternoon. For 
  the Freeze Watch, from late tonight through Thursday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frost and freeze conditions could kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

&&

$$

KSZ070>072-094>096-098>100-291800-
/O.CON.KICT.WI.Y.0010.000000T0000Z-251029T1800Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Sedan, Longton, Iola, Neodesha, Howard,
Parsons, Eureka, Coffeyville, Grenola, Independence, Fredonia,
Moline, Yates Center, Chanute, Cedar Vale, Humboldt, and Madison
153 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, 
  Neosho, Wilson, and Woodson Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ032-033-047-048-050-292100-
/O.NEW.KICT.FZ.A.0002.251030T0600Z-251030T1500Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Lincoln, Russell, Great Bend, Sylvan
Grove, Wilson, Ellsworth, Lyons, and Sterling
153 AM CDT Wed Oct 29 2025

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Barton, Ellsworth, Lincoln, Rice, and Russell Counties.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Davis
625 
WWUS73 KICT 291748
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1248 PM CDT Wed Oct 29 2025

KSZ049-051>053-067>069-082-083-091>093-300800-
/O.EXP.KICT.WI.Y.0010.000000T0000Z-251029T1800Z/
/O.CON.KICT.FZ.A.0002.251030T0600Z-251030T1500Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Kingman-Sedgwick-
Harper-Sumner-Cowley-
Including the cities of Attica, Hillsboro, Cottonwood Falls,
Andover, Valley Center, Arkansas City, Wichita, Winfield,
Peabody, Kingman, Harper, Park City, Marion, El Dorado, Anthony,
Augusta, Wellington, Rose Hill, McPherson, Strong City,
Hutchinson, Salina, Newton, Bel Aire, Haysville, and Derby
1248 PM CDT Wed Oct 29 2025

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
MORNING...
...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

* WHAT...Sub-freezing temperatures as low as 32 possible.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

KSZ070>072-094>096-098>100-291900-
/O.EXP.KICT.WI.Y.0010.000000T0000Z-251029T1800Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Yates Center, Madison, Fredonia,
Independence, Grenola, Parsons, Howard, Moline, Neodesha, Iola,
Cedar Vale, Longton, Sedan, Coffeyville, Chanute, Eureka, and
Humboldt
1248 PM CDT Wed Oct 29 2025

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

The threat has ended.

$$

KSZ032-033-047-048-050-300800-
/O.CON.KICT.FZ.A.0002.251030T0600Z-251030T1500Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Sterling, Wilson, Lyons, Ellsworth,
Lincoln, Great Bend, Sylvan Grove, and Russell
1248 PM CDT Wed Oct 29 2025

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Barton, Ellsworth, Lincoln, Rice, and Russell Counties.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Jakub

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:35 AM CDT, 1 hour 16 minutes earlier. Its key messages:

  • Rain showers continue to move east across the area today, exiting southeast Kansas on Wednesday.
  • Strong winds this afternoon into Wednesday, with gusts up to 50 mph possible early Wednesday morning.
  • Seasonably cool afternoon temperatures continue through the work week, with subfreezing low temperatures possible in central Kansas beginning Wednesday night.
Area forecast discussion, Oct 28, 6:35 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
635 AM CDT Tue Oct 28 2025

.KEY MESSAGES...

- Rain showers continue to move east across the area today,
  exiting southeast Kansas on Wednesday.

- Strong winds this afternoon into Wednesday, with gusts up to
  50 mph possible early Wednesday morning.

- Seasonably cool afternoon temperatures continue through the
  work week, with subfreezing low temperatures possible in
  central Kansas beginning Wednesday night.

&&

.DISCUSSION...
Issued at 228 AM CDT Tue Oct 28 2025

Currently, a trough is digging into the Plains states with an
elongated surface low across the Northern Plains. An associated
frontal boundary extends from this low towards the Central High
Plains and is marching eastward at this early morning hour. Showers
have developed out ahead of the boundary and are impacting central
Kansas and just beginning to enter south-central Kansas. An isolated
thunderstorm or two have managed to develop in southwest Kansas in
an area of slightly better instability. Instability with this system
overall looks minimal, so it is expected that most of this activity
will remain showery, though a few rumbles of thunder cannot be ruled
out across the area this morning. Precipitation chances will
continue to race eastward through the morning hours, reaching
southeast Kansas by mid-morning. Skies will also begin to clear out
behind the frontal boundary and those in central and south-central
Kansas will likely see their first glimpses of sunshine in several
days this afternoon.

The upper-level trough will continue to dig into the Mississippi
Valley through tonight and the corresponding surface low will deepen
significantly to our east. The pressure gradient across the state
will tighten in response leading to increasing northwesterly winds
this afternoon. Winds will continue to increase through the
overnight hours as we mix down the 50 kt LLJ. Sustained winds across
the forecast area between 20-30 mph and gusts up to 40 mph are
expected this afternoon with gusts between 40-50 mph possible during
the overnight hours. A Wind Advisory is likely to be needed for some
of our central and south-central Kansas counties for tonight into
Tuesday morning. As the low moves further east on Wednesday, the
winds will begin to subside on Wednesday afternoon.

On Wednesday, with the low lingering to our east, a few pesky
showers will continue to impact eastern Kansas through the morning
hours. As the low slowly drifts east into the Tennessee Valley on
Wednesday night, the showers will come to an end for southeast
Kansas. Behind this system, northwest flow returns with only a few
minor perturbations passing over the region. Dry weather with mostly
clear skies are expected for the end of the week into the weekend.

Temperatures throughout the work week will remain seasonably cool
with afternoon highs reaching into the 50s to lower 60s. With the
passage of the frontal boundary today, overnight lows for tonight
will dip into the upper 30s to lower 40s. Then, through the end of
the week, low temperatures will fall into 30s for most spots.
Locations in central Kansas are shaping up to see sub-freezing
temperatures on Wednesday night. A slight warmup is possible for the
weekend into early next week as an upper-level ridge builds into the
region when we could see highs rebound into the upper 60s to lower
70s with lows remaining in 40s.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 627 AM CDT Tue Oct 28 2025

Cold front brings rain chances and strong winds to the area.

Scattered rain showers are impacting central and south-central
Kansas sites this morning and will reach CNU by mid-morning.
Visibility within the heavier showers could be briefly reduced
to MVFR levels. MVFR to brief IFR cigs will continue through the
morning hours, lifting to VFR levels from west to east between
14-18Z.

Strong northwesterly winds are expected behind the frontal
boundary. Look for gusts between 35-40 knots for central and
south-central Kansas sites this afternoon through the overnight
period.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...AMD
AVIATION...AMD
Hazardous weather outlook, Oct 28, 3:31 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
331 AM CDT Tue Oct 28 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290845-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
331 AM CDT Tue Oct 28 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Showers and isolated thunderstorms are expected this morning west
of the Kansas Turnpike, moving east of the Turnpike this afternoon.
Strong or severe storms are not expected.

Strong northwest winds with gusts up to 40 mph are possible
beginning this afternoon, increasing with gusts up to 50 mph
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong northwest winds with gusts up to 50 mph will continue
Wednesday morning, beginning to diminish on Wednesday afternoon.

Frost is expected in central and south-central Kansas Wednesday
night and again in central Kansas Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.